Alert archive / New York / Gale Watches in 2016
Gale Watch 11, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Nov 11, 2016, 6:51 PM EST. It took effect at Nov 12, 2016, 3:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2016, 6:51 PM EST (23:51 UTC)
- In effect from
- Nov 12, 2016, 3:00 PM EST
- Expired
- Nov 12, 2016, 3:36 AM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
655 WHUS71 KBUF 112351 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 651 PM EST FRI NOV 11 2016 LOZ030-120100- /O.CAN.KBUF.SC.Y.0094.000000T0000Z-161112T0000Z/ LOWER NIAGARA RIVER- 651 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-120800- /O.CON.KBUF.SC.Y.0095.000000T0000Z-161112T1200Z/ /O.NEW.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 651 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS...FOR THE SMALL CRAFT...NORTH 15 TO 20 KNOTS. FOR THE GALE WATCH...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ045-120800- /O.CON.KBUF.SC.Y.0095.000000T0000Z-161112T0900Z/ /O.NEW.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 651 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS...FOR THE SMALL CRAFT...NORTH 15 TO 20 KNOTS. FOR THE GALE WATCH...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-120600- /O.CON.KBUF.SC.Y.0094.000000T0000Z-161112T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 651 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-120800- /O.CON.KBUF.SC.Y.0094.000000T0000Z-161112T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 651 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-120800- /O.CON.KBUF.SC.Y.0095.000000T0000Z-161112T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 651 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-120800- /O.NEW.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 651 PM EST FRI NOV 11 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS...WEST TO 30 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ THOMAS
2 follow-up statements
077 WHUS71 KBUF 120236 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 936 PM EST FRI NOV 11 2016 LEZ040-041-120345- /O.CAN.KBUF.SC.Y.0094.000000T0000Z-161112T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 936 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-121045- /O.CON.KBUF.SC.Y.0095.000000T0000Z-161112T1200Z/ /O.CON.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 936 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WINDS...NORTH WINDS 15 TO 20 KNOTS FOR THE SMALL CRAFT ADVISORY. WEST TO 35 KNOTS FOR THE GALE WATCH. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ045-121045- /O.CON.KBUF.SC.Y.0095.000000T0000Z-161112T0900Z/ /O.CON.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 936 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WINDS...NORTH WINDS 15 TO 20 KNOTS FOR THE SMALL CRAFT ADVISORY. WEST TO 35 KNOTS FOR THE GALE WATCH. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-120900- /O.CON.KBUF.SC.Y.0094.000000T0000Z-161112T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 936 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-121045- /O.CON.KBUF.SC.Y.0095.000000T0000Z-161112T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 936 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-121045- /O.CON.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 936 PM EST FRI NOV 11 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WINDS...WEST TO 35 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
435 WHUS71 KBUF 120836 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 336 AM EST SAT NOV 12 2016 LOZ045-121645- /O.CAN.KBUF.SC.Y.0095.000000T0000Z-161112T0900Z/ /O.UPG.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ /O.NEW.KBUF.GL.W.0015.161112T2000Z-161113T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 336 AM EST SAT NOV 12 2016 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-121645- /O.CAN.KBUF.SC.Y.0095.000000T0000Z-161112T1200Z/ /O.UPG.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ /O.NEW.KBUF.GL.W.0015.161112T2000Z-161113T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 336 AM EST SAT NOV 12 2016 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043-121645- /O.CAN.KBUF.SC.Y.0095.000000T0000Z-161112T1200Z/ /O.NEW.KBUF.SC.Y.0096.161112T1600Z-161114T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 336 AM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST MONDAY. * WINDS...WEST TO 30 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-121645- /O.CAN.KBUF.SC.Y.0094.000000T0000Z-161112T0900Z/ /O.NEW.KBUF.SC.Y.0096.161112T1600Z-161114T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 336 AM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST MONDAY. * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-121645- /O.UPG.KBUF.GL.A.0011.161112T2000Z-161113T1100Z/ /O.NEW.KBUF.GL.W.0015.161112T2000Z-161113T1200Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 336 AM EST SAT NOV 12 2016 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ062-121645- /O.NEW.KBUF.GL.W.0015.161112T2000Z-161113T1200Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 336 AM EST SAT NOV 12 2016 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WINDS...WEST TO 35 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-121645- /O.NEW.KBUF.SC.Y.0096.161112T1600Z-161115T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 336 AM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST MONDAY. * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-121645- /O.NEW.KBUF.SC.Y.0096.161112T1800Z-161114T0600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 336 AM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY. * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-121645- /O.NEW.KBUF.SC.Y.0096.161112T1800Z-161113T1200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 336 AM EST SAT NOV 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Nov 11, 3:01 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 11, 3:01 PM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
301 PM EST Fri Nov 11 2016
.SYNOPSIS...
High pressure building into the Great Lakes will bring dry and cool
weather tonight and Saturday. Winds will remain breezy through the
weekend as high pressure centers over the mid-atlantic region.
Temperatures will return to above normal by Sunday, with the warmer
weather lasting much of next week. The next chance of rain will hold
off until Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Low pressure will continue to move east across the Gulf of Saint
Lawrence then north across Labrador this afternoon into tonight.
Strong high pressure is centered over Minnesota with a lingering
pressure gradient in between keeping gusty winds 25-35 mph over
Western and Central NY. Radar imagery showing just some scattered
light showers east of Lake Ontario with all other locations in the
forecast area dry. Scattered to broken skies remain over the
forecast area. The influx of colder air aloft under northerly winds
will keep temperatures falling into the lower 40s at lower
elevations and upper 30s across higher terrain by late afternoon.
Tonight, the incoming cold and dry airmass will cause clouds to
erode as high pressure builds from the Upper Great Lakes into the
Ohio Valley. 850mb temperatures overnight will bottom out near -9C
but the lack of synoptic moisture will prevent any Lake Effect. Look
for lows in the upper 20s to lower 30s on the lake plains and mid
20s across the interior Southern Tier. The North Country will likely
see more clearing, supporting low to mid 20s. Winds will also
slacken back to the 5-10 mph range.
On Saturday, surface high pressure will center over the Ohio Valley
resulting in some weak warm advection slowly rebounding 850mb temps
to +4C by late afternoon. This slow warming aloft will not
significantly help boost our surface temperatures under a westerly
then late southwest flow. High temperatures should only reach into
the mid to upper 40s or around 4 degrees below normal. Another
pressure gradient will set up over the eastern Great Lakes as deep
low pressure tracks across northern Quebec. This low is too far
north for any high wind concerns but the tightening pressure
gradient will bring back gusty winds. Winds 20 to 25 mph with gusts
to 30 to 35 mph will be common along the typical lake shore
locations, Niagara Frontier, and Saint Lawrence Valley.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY NIGHT/...
A stretch of dry weather with normal to slightly above normal
temperatures is in store through the rest of the weekend into the
start of the next work week. The only caveat to the otherwise
pleasant temperatures for the weekend will be the accompanying
breezy conditions that will add a little extra bite to the air.
The main upper-level pattern will deamplify over this period, as the
large ridging over the central CONUS weakens and shifts eastward to
the Ohio Valley. The sprawling surface high moving into the Ohio
Valley will result in some developing return flow across the
forecast area, thus the 850mb temps of -8C at 00Z Sat will rebound
to +4C by late Saturday afternoon and remain rather warm through
Saturday night. Overnight lows will generally be near freezing in
interior valleys, with upper 30s to low 40s across the lake plains,
with a slow warming trend to mid 30s to low 40s across the entire
region by Tuesday night. High tmperatures through this period will
be in the lower to mid 50s through the entire period.
The only blemish to the mostly sunny skies and otherwise fair
Autumnal weather will be some patches of dense cirrus that will
make its way through from time to time, especially over the North
Country.
The other catch to this fairly nice stretch of weather will be some
breezy conditions to contend with. The surface high moves through
the Ohio Valley to the Mid-Atlantic coast through the weekend, and
low pressure tracks through eastern Canada, the resulting pressure
gradient will drive a stiff breeze along the lower Great Lakes and
nearby lake plains. Winds 20 to 25 mph with gusts to 30 to 35 mph
will be common along the typical lake shore locations, Niagara
Frontier, and Saint Lawrence Valley. The high pressure moves off the
Mid Atlantic Coast and low pressure moves farther north into Canada,
relaxing the pressure gradient and breezy/windy conditions by
Monday.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The only chance of rain in the long term period looks to be early
in the period. A short wave crossing the region will draw some
moisture northward into the area with the potential to bring some
scattered showers Wednesday into Wednesday night.
We will then dry out by Thursday and hold that through the end of
the long term. A strong and amplified trough digging across the
Western CONUS will help to pump a ridge up across the Upper
Midwest and Great Lakes. This should allow for mainly dry weather
with temperatures around or just above average.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Scattered to broken low VFR clouds will continue through the
afternoon and evening with gusty northerly winds. The clouds will
then slowly scatter out from northwest to southeast tonight leaving
only some thin scattered cirrus level clouds. High pressure
centering over the Ohio Valley on Saturday will cause a winds to
back to the southwest and increase as a pressure gradient tightens
over the eastern Great Lakes. Expect winds to become gusty again
through Saturday afternoon while remaining dry.
Outlook...
Saturday night through Tuesday...VFR.
Wednesday...Mainly VFR. A chance of showers.
&&
.MARINE...
A moderately strong area of low pressure will continue to move east
to Labrador this evening. Moderate to strong northwesterlies will
continue in the wake of the cold front, supporting solid small craft
advisory conditions on both lakes. High pressure will then build
from the Upper Great Lakes to the Ohio Valley by Saturday, with
winds slowly diminishing tonight. Waves will briefly subside to
below Small Craft Advisory levels Saturday morning before another
round of gusty winds returns Saturday afternoon along with a another
round of Small Craft Advisories likely needed. Winds will approach
Gale Force over central Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 1 AM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 PM EST this evening for
LOZ030.
Small Craft Advisory until 7 AM EST Saturday for LOZ043-
044.
Small Craft Advisory until 4 AM EST Saturday for LOZ042-
045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...CHURCH/WCH
LONG TERM...TMA
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Nov 11, 3:36 AM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 336 AM EST FRI NOV 11 2016 NYZ001>008-010>014-019>021-085-120845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 336 AM EST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 336 AM EST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:08 AM EST | Small Craft Advisory | BUF | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.